Alert archive / New Jersey / Areal Flood Warnings in 2017
Areal Flood Warning 20, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 26, 2017, 11:42 AM EDT for Cumberland County, Salem County, New Jersey. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 11:42 AM EDT (15:42 UTC)
- Expired
- Jul 27, 2017, 8:50 PM EDT
- In force
- 33 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
494 WGUS41 KPHI 261542 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 1142 AM EDT WED JUL 26 2017 NJC011-033-262145- /O.NEW.KPHI.FA.W.0020.170726T1542Z-170726T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 1142 AM EDT WED JUL 26 2017 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... Northern Cumberland County in southern New Jersey... Southeastern Salem County in southern New Jersey... * Until 545 PM EDT Wednesday * At 1139 AM EDT, reporting gauges indicate the Maurice River at Norma is approaching flood stage of 4 feet in response to the heavy rain that has fallen over the area since Sunday night. At 1115 AM...the stage was 3.9 ft and rising. * Some locations that could experience flooding include... Vineland and Millville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510 $$ Meola
4 follow-up statements
697 WGUS41 KPHI 262102 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 502 PM EDT WED JUL 26 2017 NJC011-033-272145- /O.EXT.KPHI.FA.W.0020.000000T0000Z-170727T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 502 PM EDT WED JUL 26 2017 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Northern Cumberland County in southern New Jersey... Southeastern Salem County in southern New Jersey... * Until 545 PM EDT Thursday * At 500 PM EDT, minor flooding was occurring along the Maurice River. The level of the Maurice River at Norma was 4.18 feet and rising slowly. Flood stage is 4 feet. Minor flooding will continue overnight and on Thursday. The flooding is due to runoff from the recent heavy rainfall. * Some locations that could experience flooding include... Vineland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510 $$ Iovino
278 WGUS81 KPHI 270927 FLSPHI Flood Statement National Weather Service Mount Holly NJ 527 AM EDT THU JUL 27 2017 NJC011-033-272145- /O.CON.KPHI.FA.W.0020.000000T0000Z-170727T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 527 AM EDT THU JUL 27 2017 ...A FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT THURSDAY FOR NORTHERN CUMBERLAND AND SOUTHEASTERN SALEM COUNTIES... At 525 AM EDT, minor flooding continues along the Maurice River. The flooding is due to runoff from the recent heavy rainfall. The stage on the Maurice River at Norma was 4.28 feet and slowly falling after cresting last night. Flood stage is 4 feet. Minor flooding will continue into this afternoon. Some locations that could experience flooding include... Vineland and Millville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510 $$ Klein
672 WGUS41 KPHI 272029 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 429 PM EDT THU JUL 27 2017 NJC011-033-280345- /O.EXT.KPHI.FA.W.0020.000000T0000Z-170728T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 429 PM EDT THU JUL 27 2017 The National Weather Service in Mount Holly NJ has extended the * Flood Warning for... Northern Cumberland County in southern New Jersey... Southeastern Salem County in southern New Jersey... * Until 1145 PM EDT Thursday * At 425 PM EDT, minor flooding was occurring along the Maurice River. The level of the Maurice River at Norma was 4.09 feet and falling slowly. The flooding is due to runoff from the recent heavy rainfall. The river level is expected to fall below the flood stage of 4 feet this evening. * Some locations that could experience flooding include... Vineland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510 $$ Iovino
211 WGUS81 KPHI 280050 FLSPHI Flood Statement National Weather Service Mount Holly NJ 850 PM EDT THU JUL 27 2017 NJC011-033-280058- /O.CAN.KPHI.FA.W.0020.000000T0000Z-170728T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cumberland NJ-Salem NJ- 850 PM EDT THU JUL 27 2017 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN CUMBERLAND AND SOUTHEASTERN SALEM COUNTIES... The Maurice River continues to return within its banks. As a result, the flood warning has been cancelled. LAT...LON 3951 7506 3944 7506 3944 7510 3951 7510 $$ Iovino/Arcomano
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 26, 10:25 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 26, 10:25 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1025 AM EDT Wed Jul 26 2017 .SYNOPSIS... High pressure across New York and New England today will move off into the North Atlantic tonight. Low pressure across the lower Ohio Valley will begin to strengthen Thursday and cause a warm front to approach the area. This front and the low moving along it will affect our weather from Thursday night into Saturday. The low will move away by Saturday night allowing high pressure to build back over the area for Sunday and into next week. A cold front may cross the area later Tuesday or Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Band of showers across Kent county, DE lightening up and tapering off. There may be a few light showers across parts of NJ this morning, but otherwise, most of the precip is drying up. Latest VIS satellite images showing clearing working its way south through much of northeast NJ, but it still remains to be seen how far south that clearing line will be able to go. There may be some breaks in the stratus by midday, but clouds should increase once again as stronger daytime mixing leads to development of stratocu. Today is expected to be the second day in a row of temperatures in the 70s for most of the forecast area. A better opportunity for 80 degrees is northern NJ (I-78, north and east of I-287 where there is less of a marine influence and where more sunshine is expected) and in far western zones of the CWA (Reading, PA down into the eastern shore of MD). && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/... High pressure centered off the New England will ridge southwestward and just off the northern Mid-Atlantic coastline tonight. Light southerly flow around the high will develop over the region. Expect most of the region to remain dry tonight though an isolated shower cannot be ruled out before sunset this evening. Additionally, WAA in the low-levels will yield increasing clouds overnight. Some of the model guidance (e.g., NAM Nest) indicates strong enough isentropic lift to yield a few showers early Thursday morning west of the Fall Line. Confined slight chance PoPs to NE PA for now. Forecast low temperatures are in the low to mid 60s area-wide. The setup for radiational fog looks to be most favorable in the coastal plain, where the arrival of thicker cloud cover may hold off until daybreak Thursday morning. && .LONG TERM /THURSDAY THROUGH TUESDAY/... The rather benign weather from Wednesday will spill over into Thursday as high pressure moves offshore. The return flow around the high will cause moisture to increase over the region. Accordingly, we will have a partly sunny becoming mostly cloudy fcst. Pops will increase through the day from W to E with slgt chc pops for the N/W looking OK for the morning and the further S/E with chc pops for the afternoon. There will be enough instability for tstms and the SPC has indicated a slgt chc for severe storms for later Thu and Thu night. Pops Thu night will rise to likely/categorical as the warm front nears the area. Friday through Saturday morning will feature another round of showers and thunderstorms with more heavy rains expected. Most of the operational models and the ensembles show 2 to 4 inches of rain over parts of the CWA. There is still plenty of variability on timing and location will have to be sorted out over the next few cycles, but its expected that some Flood or Flash Flood Watch products will be needed. The ground is still wet from the rains earlier this week. Improving conditions will take hold across most areas Saturday afternoon as high pressure from the N/W begins to build over the area. A couple lingering showers over Delmarva and SE NJ are possible though. Temperatures Saturday will be seasonably cool with highs in the low 80s S/E and mid to upper 70s N/W. Fair weather is expected much of the Sunday through Tuesday period as high pressure affects the area. Temperatures will return to near normal readings by then as sunshine should be more abundant over the region. The next system, a cold front, may bring some showers to the area Tue afternoon, but confid in this is rather low attm. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. CIGs may briefly improve to VFR at some locations by 15Z before stratocu yields MVFR CIGs in the the 1500-3000 ft range early this afternoon. Despite broken cloud cover for most of the day, expect TAF sites to improve to VFR with CIGs above 3000 ft between about 17Z and 20Z. VFR this evening. There is considerable uncertainty with the CIG and VSBY forecast for overnight tonight. Some of the guidance shows low clouds and MVFR or even IFR CIGs developing from west to east between 06-12Z Thursday. However, there could also be visibility restrictions in patchy fog during this time, especially at the fog- prone terminals. A light E to NE wind around 5 kt this morning will veer out of the SE 5-10 kt this afternoon and then S tonight. OUTLOOK... Thu...VFR. Increasing clouds. Thu Night thru Sat Morning...Frequent MVFR/IFR with showers/tstms. Sat Afternoon thru Sunday...Mostly VFR. && .MARINE... Winds and seas will remain below SCA thresholds today and tonight. Seas are around 3 to 4 feet on the ocean with onshore winds around 10 to 15 knots. OUTLOOK... Thu thru Friday...Mostly sub-SCA conditions. Tstms with locally gusty winds and higher seas Thu night thru Fri night. Sat thru Sun...SCA seas on the ocean expected. Seas diminishing Sun night. RIP CURRENTS... With onshore flow and waves in the surf zone around 3 feet, will go ahead and upgrade the risk for the development of dangerous rip currents at all beaches to moderate. The Surf Zone Forecast product has been updated to reflect this change. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...O'Hara Near Term...Klein/MPS Short Term...Klein Long Term...O'Hara Aviation...Klein/O'Hara Marine...Klein/O'Hara
Hazardous weather outlook, Jul 26, 10:40 AM EDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1040 AM EDT Wed Jul 26 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-271445- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1040 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a potential for heavy rainfall Thursday night into Friday. Areas that were impacted by heavy rainfall earlier this week will be particularly susceptible to another round of flooding. Additionally, a few thunderstorms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-271445- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 1040 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. There is a moderate risk for the development of dangerous rip currents at the beaches today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a potential for heavy rainfall Thursday night into Friday. Areas that were impacted by heavy rainfall earlier this week will be particularly susceptible to another round of flooding. Additionally, a few thunderstorms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-271445- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1040 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Some thunderstorms Thursday night and Friday may contain strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Areal Flood Warnings in New Jersey, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.